How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, US Board Certified MD
Category: Medical
Satisfied Customers: 10330
Experience:  Family Physician practicing medicine for over 10 years, United States
Type Your Medical Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

I have recently had (2 weeks ago) a Prolia injection for my

Customer Question

I have recently had (2 weeks ago) a Prolia injection for my ostioporous, I am a 56 year old Female & had Breast Cancer about & years ago, of which had Radiation Treatment. I am very sensitive to most drugs, but thought this would be a better treatment because i was told it "bypasses the stomach". I have found I have had terrible digestive, osphagus type problems & loose stools every morning. Also have had trouble sleeping & seem to have alot of Anxiety! Do you think this may be caused by the "Prolia". Would love to know what to do about this, as it is effecting my whole life at the moment. . .. .Julien
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Abby replied 4 years ago.

Did it seem that the digestive issues started after the Prolia or have you had similar issues in the past?

Dr abby
Customer: replied 4 years ago.
It seemed to start about the same time I had the Prolia Injection
Expert:  Dr. Abby replied 4 years ago.

Thank you for confirming.

While many people tolerate Prolia injections well and do not have any side effects, there are some people, unfortunately, who develop some of the less common effects.
The more common side effects include pain (back pain, arm/leg pain), bladder symptoms and muscle aches.

Gastroesophageal reflux (aka heartburn symptoms), upper abdominal pain and insomnia are all reported side effects that occur less commonly.
Constipation is also typically the bowel side effect, not diarrhea.

Because your heartburn (esophageal symptoms) and insomnia started after the Prolia, it is likely the injection.
Unfortunately, it will take time for these symptoms to resolve (everyone is different) due to the long-acting nature of the injection.

So, what you will need to do is treat the symptoms.
If the natural remedies are not working for your heartburn, talk with your doctor about prescription strength acid blockers.
Over the counter acid blockers such as zantac or prilosec can be tried for a week as well...if this does not resolve the problem, you should discuss with your doctor.

Dietary adjustments (decrease fatty foods, caffeine, chocolate, peppermint) can also help to lessen acid reflux.

Melatonin can help some people with sleep issues.

I hope that the side effects wear off soon for you,

Please feel free to ask any follow up questions,

Dr Abby

Related Medical Questions